Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
152 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Can after i pill and delay of 40 days for periods lead to pregnancy?

I had unprotected with my girl friend..bt she take the I pill within 3 or4 hours after unprotected sex...bt her periods are not coming even after 40 days after unprotected sex...nd one more thing I had unprotected sex with her just after her period ends...her age is about 19....is she is pregnant
Mon, 13 Feb 2017
Report Abuse
Question is related to
Diseases and Conditions
OBGYN 's  Response
Hallow Dear,

Let me answer your last question first. The possibility of pregnancy due to intercourse immediately after the end of period is almost nil.

Since she has consumed I-pill within 3-4 hours of the unprotected sex, she is well protected from pregnancy due to this particular intercourse.

I-pill is a reliable post coital emergency contraceptive pill when taken within 72 hours of the unprotected sex. These pills have some after effects:

1. Few days after the consumption of the pill, some bleeding may occur which is self limiting and does not require any medical attention.

2. The following period may get delayed by few days to a week's time. This is what has happened in her case.

However, since her periods are delayed rather for a longer period, for confirmation, she may perform pregnancy test on the overnight morning first urine sample. Alternatively, she may opt fore Beta hCG test. This will confirm the pregnancy status.

If she is not pregnant (which is the high possibility), you may just wait for few days for appearance of her menses naturally. Alternatively, you may report to a Gynaecologist for some Progestational or Oestrogen+Progestational preparation for withdrawal bleeding.

I hope this helps you.

Dr. Nishikant Shrotri
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

Hello...m 20 year old girl...i had sex last month with my bf..and took i pill immediately after that.then i got my periods with in 7 days which...

Recent questions on  HIV

doctor1 MD

I recently lost my virginity, so I expected bleeding, however the condom split which meant I had to take the emergency contraception pill, I had...

doctor1 MD

hi, im taking ginet 84 pill, one tablet everyday. am i supposed to finish one packet and then wait a week before starting the second packet? or can...

doctor1 MD

hi..i had protected sex wit my boyfriend for the first time today..he had pre ejaculation within the condom for the first time..latr he did...

doctor1 MD

i am 30 yr old married and have a 3yr old son. i am having small dotted erruption on glans penis for last 8 months. tested negative for HIV and...

doctor1 MD

I just had a mutual masturbation session with a sex worker However she removed her hand from inside her vagina and used it roughly on my penis in a...

doctor1 MD

i bought food the food was in a container with a plastic at the top covering the container how ever i notice the plastic on 1 container was...

doctor1 MD

Dear doctor thanks for your valuable reply however my further query is for last two weeks I have a mild rash under my eye which is persistent and...